MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

WARSAW ORTHOPEDICS CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 6068093
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Procedure was changed from posterior tlif approach to anterior approach to retrieve the cage.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- degenerative disc disease/ radiculopathy involved in the tlif procedure.Levels implanted: l5-s1.It was reported that during procedure, the catalyft interbody cage migrated anterior (ventral) to the l5-s1 disc space past the anterior longitudinal ligament ending up in the patient¿s retroperitoneal cavity.The cage was then retrieved through an anterior approach to the patient¿s spine.Product was utilized correctly according to the directions given in the ifu/labeling.There were no further complications reported regarding the event.Patient is alive and no injury.Additional surgery was performed.The interbody cage placed in the l5-s1 disc space from a posterior tlif approach migrated past the anterior longitudinal ligament and into the patient¿s belly.The patient then had to be placed supine and an anterior approach to the spine was used to retrieve the cage.On 2022-jan-07, received additional information that, there was a delay in surgery time by about 75 minutes.This was because the patient had to be flipped and their spine exposed from the front.On 2022-jan-10, received additional information that procedure was changed from posterior tlif approach to anterior approach to retrieve the cage.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- degenerative disc disease/ radiculopathy involved in the tlif procedure.Levels implanted: l5-s1.It was reported that during procedure, the catalyft interbody cage migrated anterior (ventral) to the l5-s1 disc space past the anterior longitudinal ligament ending up in the patient¿s retroperitoneal cavity.The cage was then retrieved through an anterior approach to the patient¿s spine.Product was utilized correctly according to the directions given in the ifu/labeling.There were no further complications reported regarding the event.Patient is alive and no injury.Additional surgery was performed.The interbody cage placed in the l5-s1 disc space from a posterior tlif approach migrated past the anterior longitudinal ligament and into the patient¿s belly.The patient then had to be placed supine and an anterior approach to the spine was used to retrieve the cage.On 2022-jan-07, received additional information that, there was a delay in surgery time by about 75 minutes.This was because the patient had to be flipped and their spine exposed from the front.On 2022-jan-10, received additional information that procedure was changed from posterior tlif approach to anterior approach to retrieve the cage.On 2022-jan-28, received additional information that cage has been lost.
 
Additional Manufacturer Narrative
Additional information- b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13332652
Report Number1030489-2022-00064
Device Sequence Number4885883
Product Code MAX
UDI-Device Identifier00763000246723
UDI-Public00763000246723
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K210425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6068093
Device Catalogue Number6068093
Device Lot Number0868235W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/23/2022
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale